MAUDE Adverse Event Report: AESCULAP INC. AESCULAP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

AESCULAP INC. AESCULAP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number GK383R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
According to mw5175620: following the end of the total lap hysterectomy, bilateral salpingectomy, lysis of adhesions, and after the removal of the j hook the lip was noted to be missing.Careful suction and inspection of the abdomen and pelvis was done however the lip was not encountered.Intra operative abdominal and pelvic x rays were done and the images reviewed with radiology real time.The x-rays were noted to be normal showing the uterine manipulator (which was still in place as we had not completed the colpotomy) but no tip of the j hook.The suction was inspected and drained.The ports were changed.The tip was not encountered.Since the x-ray was normal, we completed the colpotomy with a new hook without complication.The uterus and cervix were removed vaginally.The uterus and cervix were also inspected and the tip was not encountered.All instruments were removed and the gas allowed to escape.The skin was closed with 3-0 vicryl in a subcuticular fashion and dermabond.The drapes, gowns, shoe covers were inspected careful.The broken tip of the j hook was encountered under the drape next to the patient.
 
Additional Manufacturer Narrative
The adverse event is filed under aic reference (b)(4).Investigation on-going.Should relevant additional information/investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
The adverse event is filed under aic reference (b)(4).Additional information/correction: b5 - description updated.D4 - model number updated.Five (5) photographs were provided for technical evaluation.In one (1) of the provided pictures of an handle "gk373r" is shown.The gk373r is a component of the gk372r (gk370p & gk373r = gk372r).The complaint is about a gk372r.In the other picture an electrode body attached to the shaft of an gk372r is shown.The tip of this electrode is missing; the type of this defective electrode is unknown.It is either an gk383r or an gk384r.The problem reported could be confirmed based on the attached image.Based on the investigation findings, the root cause for the fracture could not be determined.The manufacturing site is aware of this issue and has entered this complaint into our trending report.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.

Brand Name
AESCULAP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
MDR Report Key23292142
Report Number2916714-2025-00069
Device Sequence Number15959415
Product Code GEI
UDI-Device Identifier04038653172498
UDI-Public(01)04038653172498
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
Report Date (Section F) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGK383R
Device Catalogue NumberGK383R
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/06/2025
Event Location Hospital
Date Report to Manufacturer09/03/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/18/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale
Patient Weight34 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American
Date Report Sent to FDA08/29/2025